MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE FREEDOM LITE; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE FREEDOM LITE; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 70914-71
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 12/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been requested back for an investigation.A follow-up report will be submitted once additional information is obtained.The date entered is per the customer report of "last monday evening", from the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A customer reported an "error 3" message with the adc blood glucose meter, when applying blood sample to test strip.The customer was therefore unable to obtain glucose result, and experienced a loss of consciousness.The customer reported requiring treatment from a healthcare provider, but declined to provide further details.Please note that upon troubleshooting it was found that customer was applying blood sample to incorrect position on test strip.There was no report of death or permanent injury associated with this event.
 
Additional Manufacturer Narrative
Repeated attempts by adc to retrieve the product were unsuccessful and/or the customer discarded the product.No product has been returned as of this report.Extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.A dhr (device history review) for the freestyle freedom lite meter was reviewed and the dhr showed the freestyle freedom lite meter passed all tests prior to release.A dhr (device history review) for the freestyle strips was reviewed and the dhr showed the freestyle strips passed all tests prior to release.Retain testing was performed for freestyle strips and all units performed in specification and passed.If the product is returned, the case will be re-opened, and a physical investigation will be performed.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description

Brand Name
FREESTYLE FREEDOM LITE
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda, CA 94502-7001
5107495297
MDR Report Key13195364
Report Number2954323-2022-00914
Device Sequence Number17653964
Product Code NBW
UDI-Device Identifier00699073708274
UDI-Public00699073708274
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K092602
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/30/2020
Device Model Number70914-71
Device Catalogue Number70827
Device Lot Number1050667
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2021
Supplement Date Received by Manufacturer01/17/2022
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/24/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale